Rocky Mountain Journal of Mathematics

Almost compatible functions and infinite length games

Steven Clontz and Alan Dow

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

${\mathcal{A}}'(\kappa)$ asserts the existence of pairwise almost compatible finite-to-one functions $A\to \omega$ for each countable subset $A$ of $\kappa$. The existence of winning $2$-Markov strategies in several infinite-length games, including the Menger game on the one-point Lindelofication $\kappa^\dagger$ of $\kappa$, are guaranteed by ${\mathcal{A}}'(\kappa)$. ${\mathcal{A}}'(\kappa)$ is implied by the existence of cofinal Kurepa families of size $\kappa$, and thus, holds for all cardinals less than $\aleph _\omega$. It is consistent that ${\mathcal{A}}'({\aleph _\omega })$ fails; however, there must always be a winning $2$-Markov strategy for the second player in the Menger game on $\omega_\omega^\dagger$.

Article information

Source
Rocky Mountain J. Math., Volume 48, Number 2 (2018), 463-483.

Dates
First available in Project Euclid: 4 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1528077627

Digital Object Identifier
doi:10.1216/RMJ-2018-48-2-463

Mathematical Reviews number (MathSciNet)
MR3809153

Zentralblatt MATH identifier
06883476

Subjects
Primary: 91A44: Games involving topology or set theory
Secondary: 03E35: Consistency and independence results 03E55: Large cardinals

Keywords
Selection games almost compatible functions covering properties

Citation

Clontz, Steven; Dow, Alan. Almost compatible functions and infinite length games. Rocky Mountain J. Math. 48 (2018), no. 2, 463--483. doi:10.1216/RMJ-2018-48-2-463. https://projecteuclid.org/euclid.rmjm/1528077627


Export citation

References

  • S. Clontz, Applications of limited information strategies in Menger's game, Comm. Math. Univ. Carolin. 58 (2017), 225-239.
  • A. Dow, An introduction to applications of elementary submodels to topology, Topol. Proc. 13 (1988), 17–72.
  • ––––, Set theory in topology, in Recent progress in general topology, North-Holland, Amsterdam, 1992.
  • T. Jech, Set theory, Springer Mono. Math. (2003).
  • R.B. Jensen, The fine structure of the constructible hierarchy, Ann. Math. Logic 4 (1972), 229–308.
  • I. Juhász, Zs. Nagy and W. Weiss, On countably compact, locally countable spaces, Math. Hungar. 10 (1979), 193–206.
  • I. Juhász and W. Weiss, Good, splendid and Jakovlev, in Open problems in topology, II, Elsevier, Amsterdam, 2007.
  • K. Kunen, Set theory, Stud. Logic Found. Math. 102 (1980).
  • J.-P. Levinski, M. Magidor and S. Shelah, Chang's conjecture for $\aleph_\omega$, Israel J. Math. 69 (1990), 161–172.
  • P. Nyikos, Generalied Kurepa and mad families and topology, oai:CiteSeerX.psu:10.1.1.404.5308.
  • M. Scheepers, Concerning $n$-tactics in the countable-finite game, J. Symb. Log. 56 (1991), 786–794.
  • ––––, Meager-nowhere dense games, I, $n$-tactics, Rocky Mountain J. Math. 22 (1992), 1011–1055.
  • M. Scheepers, Combinatorics of open covers, I, Ramsey theory, Topol. Appl. 69 (1996), 31–62.